My mother was a total invalid, couldn't walk, wore diapers, confused, diagnosed as dementia, and miserable. That was when she was taking Forteo Shots, during the time period when she was between drugs =forteo, and Boniva, she started walking again and even gets on her computer and chats with me, plans meals, and was back to being mom. Now they have put her on Boniva and it is making her legs unstable, and she feels bad. She is a small woman around 90 to 100 lbs, why would they give these drugs to her again, Forteo Shots almost did her in and they should be sued , but she is to nice to go there. Please advise me on how to help her make Dad understand how scared she is of taking those drugs, so she can go on and live her life.She is 74 years and she is my hero.
Well my belief is, when it comes to muscles/structure and makeup as well as the bones, sometimes it can really be helpful to consult a licensed very well known nutritionist... the ones that have some medical training an work for the hospitals... you would be surprised what food can do alone, but... the catch... a very strict diet... very strict, no wavering, like that of a diabetic, less side effects to worry about it and more knowledge in what you are not getting in your diet... Especially if you do not go outside much that is taking from your vitamin d intake in itself... I've known many people in my family who haven't always been so quick to turn to the drug, extreme southners... if you do not feel good with it, and you do feel that you would suffer more than benefit, I would definately look into the information above... I had a girlfriend who graduated from highschool, who went in to nutritionist school, muscle massage therapy, and clinical dietary dieatician...
think about it, and maybe I will hear back from you... oh by the way, my friend is her own boss, very knowledgeble when it comes to foods... good luck... think on it... blaze22
Please discuss these symptoms with the doctor. It may be that the risks of bone fracture due to osteopenia out weigh the adverse side effects, but I would get a full explanation to this by the prescribing doctor. Take Dad with you to the appointment so all are involved.
I don't know what her bone density reading is, has she had the bone density scan done? Her doctor may know more about her condition then what she is aware and has decided the Boniva is necessary. If not then I would persue the testing and making sure she is taking calcium and Vitamin D in her daily regimen.
I wish you and Mom the best,
Your mom had to have had a bone density of -4.5 to even get on Forteo. It is usually the course to put the patient back on Boniva, Actonel or the like after the Forteo treament. What is her bone density now? I also have read it is good to take a break from these drugs for awhile. You are not to take them for more than 2 years(Forteo), and 10 years (others like Boniva, Actonel, Miacalcin etc..). I have been on Forteo going on my 4th month. I haven't had the reaction like your mom. Does the doctor know about this? Please call her doctor & get her permission to discuss your concern with her doctor from her & her husband, before she takes anymore of these meds. It sounds like she is having a severe reaction to them. It will not hurt her to not take it until you can talk with her doctor. Please for you & especially her do this as soon as possible. Let us know how it comes out.
I had a similar reaction to the Boniva shot, severe pain and lumps in the palms of my hands,(called Dupuytrens contracture) according to my Dr. and pain in my lower back. I would never take Boniva, forteo, Fosamax, or any of the osteoporosis drugs again! My mother also had osteoporosis quite badly, but wasn't in pain like I have been. I would advise you speak to her Dr. and explain to your Dad that these pills are only making women worse. Read an article recently in the July 2011 issue of Good Housekeeping called "Fractured", that was very informative. I have also heard there are now many class action lawsuits against the manufacturer of Boniva. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a terrible time opening the package of Boniva... Knowing that this drugs is for osteoporosis?
Posted 15 Aug 2009 • 1 answer
Posted 1 Nov 2009 • 1 answer
Posted 23 Mar 2011 • 2 answers
I really need some help with this question of mine.It has to do with osteoporosis,taking forteo for?
Posted 21 Sep 2012 • 4 answers
Posted 6 Apr 2016 • 0 answers